MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT BONE SCREW

MEDACTA INTERNATIONAL SA MPACT BONE SCREW
Catalog Number 01.32.6540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2017 the r&d project manager checked the pictures received commenting as following: the bayonet drills were broken, the cause of the breaking might be an excess of flexion during their use.Batch review performed on (b)(6) 2017.Lot 172444: (b)(4) items manufactured and released on (b)(6) 2017.Expiration date:08/07/2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Lots of the broken instruments are unknown.
 
Event or Problem Description
During surgery when the surgeon was drilling for a screw the drill bit broke.The surgeon used a secondary drill bit.The second drill bit also broke.All fragments from both bits were recovered.The surgeon used a tertiary drill bit to complete the surgery.Then, while implanting the screw, the screw hub broke off.The threads remain in the patient.The surgeon used a secondary screw to secure the cup.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Preliminary investigation performed on (b)(6) 2018 by r&d product manager on (b)(6) 2018.Only the screw is shown in the picture.It is not clear how it was happened and we can not determinate with certainty the root cause of the event, but it is possible that, in order to correct the direction of insertion, the surgeon would have applied a force in flexion to provide the breakage of the screw.

Brand Name
MPACT BONE SCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7142940
Report Number3005180920-2017-00773
Device Sequence Number927829
Product Code LPH
UDI-Device Identifier07630030812415
UDI-Public07630030812415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Catalogue Number01.32.6540
Device Lot Number172444
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;